Alert archive / Arkansas / Special Weather Statements in 2011
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at Oct 12, 2011, 6:20 PM CDT for Carroll County, Arkansas. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 12, 2011, 6:20 PM CDT (23:20 UTC)
- Expired
- Oct 12, 2011, 6:45 PM CDT
- In force
- 25 min
- Issued by
- NWS Tulsa, OK
County Carroll County, AR
The radar
The Springfield radar (KSGF), 111 km from the middle of the area, began a volume at 23:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.3 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 70 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 779 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
502
WWUS84 KTSA 122320
SPSTSA
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
620 PM CDT WED OCT 12 2011
ARZ002-011-122345-
CARROLL AR-MADISON AR-
620 PM CDT WED OCT 12 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 645 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHWEST ARKANSAS
SOUTHERN CARROLL AND NORTHERN MADISON
AT 620 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTH OF
ROCKHOUSE...MOVING EAST AT 25 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
BERRYVILLE...RULE...CARROLLTON...RUDD...GREEN FOREST AND OSAGE.
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH.
LAT...LON 3611 9336 3612 9338 3626 9379 3643 9371
3633 9329 3629 9329
TIME...MOT...LOC 2320Z 290DEG 20KT 3631 9364
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Oct 12, 6:07 PM CDT, 13 minutes earlier.
Area forecast discussion, Oct 12, 6:07 PM CDT, 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 607 PM CDT WED OCT 12 2011 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM. FOR THE 0Z TAFS... THUNDERSTORMS ONGOING IN NORTHWEST ARKANSAS MAY AFFECT THE VICINITY OF KXNA AND KFYV OVER THE NEXT COUPLE OF HOURS. AFTER THAT... VFR CONDITIONS WITH GENERALLY LIGHT WINDS AND CLEAR SKIES WILL PREVAIL AREAWIDE FOR THE REMAINDER OF THE FORECAST PERIOD. && .PREV DISCUSSION... /ISSUED 300 PM CDT WED OCT 12 2011/ DISCUSSION... COOL FRONT CURRENTLY MAKING ITS WAY THROUGH THE REGION...WITH THE MAIN WIND SHIFT/BOUNDARY LOCATED ACROSS THE NORTHWESTERN PART OF THE FORECAST AREA. MAIN CHANGES BEHIND THE BOUNDARY WILL BE A SHIFT TO NORTHWESTERLY WINDS...AN INCREASE IN WIND SPEED...AND A DECREASE IN DEW POINT. A SMALL CHANCE OF THUNDERSTORMS WILL CONTINUE THROUGH THE REST OF THE AFTERNOON AND EVENING ACROSS FAR EASTERN OKLAHOMA AND NORTHWEST ARKANSAS PRIOR TO THE FRONT PASSING THROUGH THESE AREAS...WITH A RATHER LIMITED ATTENDANT SEVERE POTENTIAL. THE LATEST HRRR SEEMS TO SIDE WITH THE GFS TIMING ON THE EXIT OF THE REDEVELOPMENT...SO WILL SIDE CLOSER TO THE LOWER MAV GUIDANCE POPS IN THE 00-06Z TIME FRAME ACROSS FAR EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. WILL LIKELY TIDY UP THE PRE-00Z POPS AND INCLUDE A PRE-FIRST PERIOD MENTION IN THE ZONES. THE LOWER DEW POINTS AND CONTINUED GUSTY NORTHERLY WINDS TOMORROW WILL INCREASE THE FIRE DANGER ACROSS THE REGION...ESPECIALLY ACROSS SOUTHEAST OKLAHOMA WHERE TEMPERATURES WILL BE SLIGHTLY WARMER. TEMPERATURES ON FRIDAY WILL BE SOMEWHAT PROBLEMATIC...WITH ANOTHER WEAK BOUNDARY SET TO MOVE PARTIALLY THROUGH THE FORECAST AREA. THE 12Z ECMWF CAME IN CLOSER TO THE 12Z GFS THAN THE 12Z NAM...AND THEREFORE...THIS FORECAST WILL FAVOR A FASTER FRONTAL TIMING. THIS FRONT WILL BE DRY. STRONG SOUTH WINDS AND ATTENDANT WARM ADVECTION OVER THE WEEKEND WILL LEAD TO ABOVE NORMAL TEMPERATURES FOR MOST OF THE AREA...WITH THE WARMEST TEMPERATURES BEING SUNDAY AHEAD OF A STRONGER FRONTAL PASSAGE. THE AFOREMENTIONED FRONT WILL MOVE THROUGH THE AREA LATE MONDAY AND INTO TUESDAY...AND THERE ARE SOME QUESTIONS ABOUT THE AREAL COVERAGE OF THE PRECIPITATION THAT WILL BE ASSOCIATED WITH IT. WILL GO WITH SMALL POPS FOR MUCH OF THE AREA MONDAY AND MONDAY NIGHT. THERE IS LITTLE QUESTION...HOWEVER...THAT TEMPERATURES WILL BE WELL BELOW NORMAL FOR TUESDAY ONWARD. THE MIDDLE TO LATTER PORTION OF NEXT WEEK COULD FEATURE THE FIRST FREEZE CONDITIONS OF THE SEASON. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && AVIATION...06
Hazardous weather outlook, Oct 12, 5:11 PM CDT, 1 hour 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 511 PM CDT WED OCT 12 2011 ARZ001-002-010-011-019-020-029-OKZ049-053>076-131000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 511 PM CDT WED OCT 12 2011 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...FAR NORTHWEST ARKANSAS. ONSET...ONGOING. DISCUSSION... SHOWERS AND THUNDERSTORMS ARE BEGINNING TO FORM ACROSS FAR NORTHWEST ARKANSAS AHEAD OF A COLD FRONT MOVING ACROSS THE AREA. COLD AIR ALOFT WILL RESULT IN ENOUGH INSTABILITY FOR A FEW OF THE STORMS TO POSSIBLY PRODUCE MARGINALLY SEVERE HAIL. THE SEVERE WEATHER THREAT WILL END SHORTLY AFTER SUNSET. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... LOCAL SPOTTER ACTIVATION MAY BE NEEDED IN FAR NORTHWEST ARKANSAS THROUGH EARLY EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THURSDAY THROUGH SUNDAY...NO HAZARDS. MONDAY...THUNDERSTORM POTENTIAL. TUESDAY...NO HAZARDS. EXTENDED DISCUSSION... ANOTHER COLD FRONT IS EXPECTED TO AFFECT THE REGION EARLY NEXT WEEK. IF MOISTURE QUALITY IS GOOD ENOUGH...THERE WILL BE A CHANCE OF THUNDERSTORMS IN ASSOCIATION WITH THE FRONT MONDAY AND MONDAY NIGHT. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, Oct 12, 6:20 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
620 PM CDT WED OCT 12 2011
ARZ002-011-122345-
CARROLL AR-MADISON AR-
620 PM CDT WED OCT 12 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 645 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHWEST ARKANSAS
SOUTHERN CARROLL AND NORTHERN MADISON
AT 620 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTH OF
ROCKHOUSE...MOVING EAST AT 25 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
BERRYVILLE...RULE...CARROLLTON...RUDD...GREEN FOREST AND OSAGE.
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH.
LAT...LON 3611 9336 3612 9338 3626 9379 3643 9371
3633 9329 3629 9329
TIME...MOT...LOC 2320Z 290DEG 20KT 3631 9364The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 12, 2:25 AM CDT | Special Weather Statement | TSA | Mayes | 35 min |
| Oct 12, 2:34 AM CDT | Special Weather Statement | TSA | Osage, Pawnee | 26 min |
| Oct 12, 2:47 AM CDT | Special Weather Statement | TSA | Mayes | 28 min |
| Oct 12, 2:59 AM CDT | Special Weather Statement | TSA | Delaware | 31 min |
| Oct 12, 3:10 AM CDT | Special Weather Statement | TSA | Adair | 35 min |
| Oct 12, 3:17 AM CDT | Special Weather Statement | TSA | Delaware | 28 min |
| Oct 12, 12:15 AM CDT | Special Weather Statement | TSA | Madison | 30 min |
| Oct 12, 3:53 AM CDT | Special Weather Statement | TSA | Benton | 37 min |
| Oct 12, 6:51 PM CDT | Special Weather Statement | TSA | Carroll | 24 min |
| Oct 12, 6:53 PM CDT | Special Weather Statement | TSA | Benton | 37 min |
Nearby
Special Weather Statements in Arkansas, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.